Alert archive / Ohio / Tornado Warnings in 2024

Tornado Warning 35, NWS Wilmington, OH

April 17, 2024Champaign County, Madison County, Union County, Ohio

NWS Wilmington, OH issued this tornado warning at Apr 17, 2024, 4:21 PM EDT for Champaign County, Madison County, Union County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2024, 4:21 PM EDT (20:21 UTC)
Expired
Apr 17, 2024, 4:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Champaign County, OH, Madison County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 4:21 PM EDTTORNADO3 N Mutual, OHEF0 tornado caused tree and structural damage, with maximum winds of 75 mph. Path length of 3.0 miles.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 12:18 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WFUS51 KILN 172021
TORILN
OHC021-097-159-172045-
/O.NEW.KILN.TO.W.0035.240417T2021Z-240417T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
421 PM EDT Wed Apr 17 2024

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  East central Champaign County in west central Ohio...
  Southern Union County in central Ohio...
  Northeastern Madison County in central Ohio...

* Until 445 PM EDT.

* At 421 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Mechanicsburg, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Marysville, Plain City, Mechanicsburg, New California, Milford
  Center, Woodstock, Unionville Center, Cable, Amity, Rosedale, State
  Route 4 at State Route 161, Chuckery, and New Dover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4009 8368 4017 8367 4027 8325 4005 8325
TIME...MOT...LOC 2021Z 268DEG 35KT 4013 8364 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

McGinnis
2 follow-up statements
811 
WWUS51 KILN 172030
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
430 PM EDT Wed Apr 17 2024

OHC097-172040-
/O.CAN.KILN.TO.W.0035.000000T0000Z-240417T2045Z/
Madison OH-
430 PM EDT Wed Apr 17 2024

...THE TORNADO WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Ohio.

&&

LAT...LON 4013 8357 4019 8357 4027 8325 4011 8325
TIME...MOT...LOC 2030Z 261DEG 37KT 4016 8351 

$$

OHC021-159-172045-
/O.CON.KILN.TO.W.0035.000000T0000Z-240417T2045Z/
Champaign OH-Union OH-
430 PM EDT Wed Apr 17 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EAST
CENTRAL CHAMPAIGN COUNTY IN WEST CENTRAL OHIO AND SOUTHERN UNION
COUNTIES IN CENTRAL OHIO...

At 430 PM EDT, a severe thunderstorm capable of producing a tornado
was located near North Lewisburg, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Marysville, Plain City, New California, Milford Center, Woodstock,
Unionville Center, and New Dover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4013 8357 4019 8357 4027 8325 4011 8325
TIME...MOT...LOC 2030Z 261DEG 37KT 4016 8351 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

McGinnis
716 
WWUS51 KILN 172043
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
443 PM EDT Wed Apr 17 2024

OHC021-159-172052-
/O.EXP.KILN.TO.W.0035.000000T0000Z-240417T2045Z/
Champaign OH-Union OH-
443 PM EDT Wed Apr 17 2024

...THE TORNADO WARNING FOR EAST CENTRAL CHAMPAIGN COUNTY IN WEST
CENTRAL OHIO AND SOUTHERN UNION COUNTIES IN CENTRAL OHIO WILL EXPIRE
AT 445 PM EDT...

The storm which prompted the warning has weakened below severe limits
and no longer appears capable of producing a tornado. Therefore, the
warning will be allowed to expire.  However, small hail and gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Ohio.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

Remember, a Severe Thunderstorm Warning still remains in effect!

&&

LAT...LON 4013 8357 4019 8357 4027 8325 4011 8325
TIME...MOT...LOC 2042Z 268DEG 35KT 4016 8336 

$$

McGinnis

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 17, 3:12 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 17, 3:12 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
312 PM EDT Wed Apr 17 2024

.SYNOPSIS...
The area dries out through Thursday afternoon before the next
system moves into the Ohio Valley, bringing renewed chances for
rain and thunderstorms. After this system moves through, there
will be a notable cool down over the weekend, before
temperatures rebound slightly next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The cold front will have moved through the area at the start of
the near term period, heralding in a ~10 degree drop in Tds.
Winds remain elevated through sunset Wednesday evening, then
decrease in intensity and shift to out of the west. Weak ridging
and subsidence behind the parent shortwave help clear skies
during the overnight areas. Overnight lows drop to the low 50s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The weak ridging slowly moves east out of the region, with
mostly sunny Thursday morning skies being slowly replaced with
high clouds by Thursday late afternoon ahead of the next
shortwave system. The attendant weak surface low moves up from
the Ozarks region, bringing another push of theta-e through the
region late Thursday evening. Right now, high temperatures in
the low 80s along the Ohio River and highs in the mid 70s across
central Ohio.

12 and 18z CAM runs indicate a multicell cluster off to our west
quickly congealing into a (possibly bowing?) line as it moves
through out area. Right now, the higher severe threat appears
to be closer to the Tri- State, where forcing with the shortwave
is a bit stronger. In terms of hazards, primary concerns will be
damaging winds and large hail. With that being said... time of
arrival is still a bit up in the air and there is some question
as to whether the line arrives late enough in the evening that
available instability will be diminished. Continued high
moisture content suggests efficient rain rates and the
possibility for isolated areas of flooding.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Lingering showers and embedded thunderstorms on Friday will taper
off from the west through morning and into early afternoon as the
mid level short wave moves off to the east. A west to northwest flow
pattern will then set up aloft heading into the weekend and remain
in place across the region through the first part of next week.

Surface high pressure over the northern Plains will nose down into
the Ohio Valley and then slowly shift southeast into the southeast
US through Monday. This will result in dry but cool conditions
across our area for Saturday through Monday. Daytimes highs will be
in in the 50s to lower 60s with overnight lows down into the 30s.
There will be the potential for some frost conditions both Saturday
and Sunday nights.

Mid level energy will drop southeast into the region Tuesday into
Wednesday, bringing the next chance for some showers and perhaps a
thunderstorms Temperatures will moderate a bit with highs both days
in the 60s.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A line of storms ahead of a cold front currently moving into
northwest Ohio will continue eastward this afternoon. All site
(except KCVG/KLUK) has a period of TSRA when storms are forecast
to move through. For the two southern sites, confidence is
lower that storms will reach that far south, so opted to keep
TAFs cleaner for the time being.

Outside of storms, CIGs have cleared up to a scattered deck of
stratocu and will continue clearing through the evening hours.
Strong southwesterly winds, gusting to 35 knots, shift to out of
the west after frontal passage. Winds remain elevated through
the afternoon but will decrease around sunset.

Clouds continue to decrease into the overnight hours and VFR
conditions should prevail into Thursday morning. Some hi-res
guidance hints at patchy fog development in southwest Ohio/
northern Kentucky after winds die down, however, doesn't look to
be widespread or dense, therefore have not included in TAFs.

OUTLOOK...Showers and thunderstorms with MVFR CIGs/VSBYs are
possible Thursday evening into Friday. Wind gusts around 30
knots are possible Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...CA
NEAR TERM...CA
SHORT TERM...CA
LONG TERM...JGL
AVIATION...CA
Hazardous weather outlook, Apr 17, 10:53 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1053 AM EDT Wed Apr 17 2024

KYZ097>100-OHZ078-079-081-088-181000-
Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Scioto-
1053 AM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Breezy south winds will gust to around 40 mph at times this
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>096-OHZ077-181000-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Hamilton-
1053 AM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Breezy south winds will gust to around 40 mph at times this
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of showers and storms is likely late Thursday evening.
A few strong to severe storms will be possible, with gusty to
damaging winds being the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Thursday evening.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-070>074-080-
082-181000-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Highland-Pike-
1053 AM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for east central Indiana, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected to develop this afternoon. Some
of these thunderstorms may be severe. Primary threats include
strong/damaging winds and large hail. A tornado or two cannot be
ruled out.

Outside of the the thunderstorms, breezy south winds will gust to
around 40 mph at times this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Areas of frost or patchy frost will be possible both Saturday night
and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Special weather statement, Apr 17, 2:45 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
245 PM EDT Wed Apr 17 2024

OHZ026-035-043-044-171915-
Logan OH-Auglaize OH-Shelby OH-Hardin OH-
245 PM EDT Wed Apr 17 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
SHELBY...NORTHERN LOGAN...CENTRAL AUGLAIZE AND SOUTHWESTERN HARDIN
COUNTIES THROUGH 315 PM EDT...

At 244 PM EDT, a strong thunderstorm was located over Botkins, moving
east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Anna, Jackson Center, Russells Point, Botkins, Lakeview, Belle
Center, Chippewa Park, Northwood, Rushsylvania, Huntsville, Montra,
Bloom Center, and Lewistown.

This includes I-75 in Ohio between mile markers 98 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 700 PM EDT for west central
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4036 8424 4050 8424 4057 8367 4042 8363
TIME...MOT...LOC 1844Z 257DEG 40KT 4045 8418

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hatzos
Special weather statement, Apr 17, 3:01 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
301 PM EDT Wed Apr 17 2024

OHZ042-043-051-171930-
Darke OH-Shelby OH-Miami OH-
301 PM EDT Wed Apr 17 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
SHELBY...SOUTHERN DARKE AND NORTHERN MIAMI COUNTIES THROUGH 330 PM
EDT...

At 301 PM EDT, a strong thunderstorm was located near Greenville,
moving east at 45 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Troy, Piqua, Greenville, Covington, Bradford, Pleasant Hill, Wayne
Lakes, Gettysburg, Fletcher, Casstown, Lockington, Union Corners,
Polo, Abbottsville, Circle Hill, Farrington, and Horatio.

This includes I-75 in Ohio between mile markers 73 and 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 700 PM EDT for west central
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4001 8474 4010 8474 4026 8410 4001 8407
TIME...MOT...LOC 1901Z 258DEG 38KT 4006 8464

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

McGinnis
Special weather statement, Apr 17, 3:10 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
310 PM EDT Wed Apr 17 2024

OHZ026-035-043-044-171945-
Logan OH-Auglaize OH-Shelby OH-Hardin OH-
310 PM EDT Wed Apr 17 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
SHELBY...HARDIN...AUGLAIZE AND LOGAN COUNTIES THROUGH 345 PM EDT...

At 309 PM EDT, strong thunderstorms were located along a line
extending from Kenton to near Jackson Center, moving east at 50 mph.

HAZARD...Wind gusts up to 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Kenton, Jackson Center, Forest, Russells Point, Botkins, Lakeview,
Dunkirk, Waynesfield, Belle Center, Chippewa Park, Northwood,
Blanchard, Roundhead, Mount Victory, Mcguffey, Ridgeway, Patterson,
Dola, Fryburg, and Montra.

This includes I-75 in Ohio between mile markers 102 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
      4050 8342 4050 8352 4049 8352 4041 8420
      4051 8416 4064 8394 4065 8388 4068 8388
      4080 8368 4080 8350
TIME...MOT...LOC 1909Z 259DEG 43KT 4067 8361 4048 8408

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, Apr 17, 3:49 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
349 PM EDT Wed Apr 17 2024

OHZ026-044>046-172015-
Logan OH-Delaware OH-Hardin OH-Union OH-
349 PM EDT Wed Apr 17 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF
LOGAN...DELAWARE...HARDIN AND UNION COUNTIES THROUGH 415 PM EDT...

At 348 PM EDT, a strong thunderstorm was located over Bellefontaine,
moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Bellefontaine, Richwood, West Mansfield, Northwood, Radnor, Mount
Victory, Rushsylvania, Huntsville, Ridgeway, Magnetic Springs, Valley
Hi, Zanesfield, Raymond, New Jerusalem, Pickrelltown, Byhalia,
Broadway, Pharisburg, Somersville, and Big Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4050 8342 4051 8326 4050 8325 4044 8325
      4044 8309 4036 8311 4027 8385 4048 8381
      4056 8342
TIME...MOT...LOC 1948Z 256DEG 43KT 4037 8371

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hatzos
Special weather statement, Apr 17, 3:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
356 PM EDT Wed Apr 17 2024

OHZ051>053-172030-
Champaign OH-Clark OH-Miami OH-
356 PM EDT Wed Apr 17 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHAMPAIGN...CLARK
AND MIAMI COUNTIES THROUGH 430 PM EDT...

At 355 PM EDT, strong thunderstorms were located along a line
extending from near St. Paris to Troy, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Troy, Urbana, Tipp City, Northridge, St. Paris, Mechanicsburg, North
Lewisburg, Christiansburg, North Hampton, Fletcher, Tremont City,
Woodstock, Catawba, Casstown, Mutual, Cable, Thackery, Westville,
Powhattan, and Millerstown.

This includes I-75 in Ohio between mile markers 71 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4023 8349 4006 8351 3998 8362 3999 8433
      4019 8404 4018 8402 4020 8402 4024 8365
TIME...MOT...LOC 1955Z 264DEG 32KT 4017 8390 4004 8418

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Hatzos
Local storm report, Apr 17, 4:04 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
404 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Non-Tstm Wnd Gst 3 W Riverlea            40.08N 83.08W
04/17/2024  E46 MPH          Franklin           OH   ASOS

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 1:17 PM EDTSpecial Weather StatementILNMercer28 min
Apr 17, 1:37 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer38 min
Apr 17, 2:07 PM EDTSpecial Weather StatementILNAuglaize, Shelby38 min
Apr 17, 2:26 PM EDTSpecial Weather StatementILNDarke34 min
Apr 17, 2:27 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin48 min
Apr 17, 2:36 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby39 min
Apr 17, 2:45 PM EDTSpecial Weather StatementILNLogan30 min
Apr 17, 3:01 PM EDTSpecial Weather StatementILNMiami29 min
Apr 17, 3:10 PM EDTSpecial Weather StatementILNHardin35 min
Apr 17, 3:21 PM EDTSevere Thunderstorm WarningILNChampaign, Miami, Shelby39 min
Apr 17, 3:34 PM EDTSevere Thunderstorm WarningILNHardin, Logan24 min
Apr 17, 3:49 PM EDTSpecial Weather StatementILNLogan26 min
Apr 17, 3:56 PM EDTSpecial Weather StatementILNChampaign, Miami34 min
Apr 17, 4:02 PM EDTSevere Thunderstorm WarningILNChampaign, Madison, Union43 min
Apr 17, 4:04 PM EDTSevere Thunderstorm WarningILNDelaware, Logan, Union41 min
Apr 17, 4:30 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Madison30 min
Apr 17, 4:40 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union50 min
Apr 17, 5:13 PM EDTSpecial Weather StatementILNMadison32 min
Apr 17, 5:15 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking60 min
Apr 17, 5:25 PM EDTSpecial Weather StatementILNFayette35 min
Apr 17, 5:33 PM EDTTornado WarningILNLicking10 min
Apr 17, 5:35 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway25 min
Apr 17, 5:50 PM EDTSevere Thunderstorm WarningILNLicking35 min
Apr 17, 5:53 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway52 min
Apr 17, 6:15 PM EDTSpecial Weather StatementILNPickaway30 min
Apr 17, 6:18 PM EDTSpecial Weather StatementILNFairfield27 min
Apr 17, 6:24 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking66 min
Apr 17, 6:40 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway50 min
Apr 17, 7:25 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross65 min
Apr 17, 7:52 PM EDTAreal Flood AdvisoryILNHocking, Pickaway, Ross12 hr

Nearby

Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.